MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Catalog Number 788628
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that when performing ureteroscopic lithotripsy, opened the ureteral stent package, removed the stent and found that one end of the ureteral stent was broken at the head end, and the silk threads were in a state of detachment.So, they replaced it with a new product and continued to complete the procedure.Delay in surgery.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown due to fair-03-0032.Visual evaluation noted the sample was provided in the original bard inlay pouch and placed inside a large ziploc bag.The suture and pigtail straightener were not provided.Visual requirements state to use unaided eye at 12" to 18" under normal room lighting unless otherwise noted.Upon evaluating the sample, the separation was identified at the proximal pigtail.The separation appeared similar to what is typically observed when the material is cut, as there was no evidence of discoloration or stretching.The suture was not provided for evaluation.Dimensional evaluation noted dimensional requirements per cd-7090-xx state the od to be 0.079"± 0.002", tip id 0.043" ± 0.002", tube id to be 0.050" +0.002" -0.001", and guidewire to be 0.038" ± 0.001.The tube id where the separation occurred was measured using a 0.050" pin gauge.A 0.038" guidewire passed through the sample.Also received 2 photo samples which show top view of pigtail broken off of stent.No actions can be taken at this time since a root cause was not identified.A dhr review is not required, as the information needed to investigate the issue is already determined without reviewing the dhr.The instructions for use were found adequate and state the following: precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient's condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.F avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.(2) avoid improper handling which may affect the integrity of this device, including bending, kinking, or tearing.(3) exercise caution to avoid damaging the stent with sharp instruments.This may cause this device to tear, break, or fragment.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.(2) avoid improper handling which may affect the integrity of this device, including bending, kinking, or tearing.(3) exercise caution to avoid damaging the stent with sharp instruments.This may cause this device to tear, break, or fragment.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.(2) avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.(3) avoid contact with sharp edges as this may cause damage to the stent.If grasping device is used, the stent should be removed from ureter first.Tearing of the stent can be caused by sharp instruments.(8) care should be exercised when removing the stent to eliminate tearing or fragmentation.Correction- d, e, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21169075
Report Number1018233-2025-00124
Device Sequence Number4603833
Product Code FAD
UDI-Device Identifier00801741015779
UDI-Public(01)00801741015779(11)230114(17)271116(10)NGGZ1396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788628
Device Lot NumberNGGZ1396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown